added pain relief

Hi I have been taking 30/500 cocodamol for about the last ten years I was also taking 50 mg tramadol as well for the last three years I was taking 8 off each tablet per day a total of 16 tablets a day recently the doctor put me on morphgesic 30mg twice a day along with 8 cocodamol tablets I still feel its not enough how safe would it be to increase my cocodamol by another 4 tablets or morphgesic by 1 or 2 tablets per day

20 Replies

oldestnewest
  • dont take any more than 8 tablets a day containing paracetamol and co codamol has paracetamol in them. so dont take any more as you will damage your liver.

  • I can't take paracetamol anymore due to take overdoses when I was younger, it has damaged my liver and kidneys so much. I have been told by specialist to keep well away, or my body could go into shut down mode!!! Which is very scary !!!

  • i can understand that i'v had many overdoses myself when i was younger and a couple about 2 years ago.so i well understand that. i hope that you are keeping well now. its nice to hear from you. love grace xoxoxo

  • I have been a lot better since I got with my new husband, we have been together now for 9years but for the first 6 years I was fight with my personally disorder, I dealt with it without any medication as the doctors couldn't find one that worked for me, I have been stable now for three years since I had my spinal surgery

  • I don't understand why you are allowed 2 opiate med together and the amount is the full limit for anybody.. I think you need new GP and a med review for your long term health.

  • Hi, im allowed 3 opiate meds via my aneasthetist pain specialist who runs the pain clinic at hospital.Im on the fentanyl patch ,tramadol max limit and occassional co codamol if in an extreme ( hospital visit) if i dont ,dire pain situation.I have only used the co codamol twice in 2 years and i only took 1 dose in a 24 hour period.I had previously been admitted for emergency control of pain 2 times in 4 four months via the emergency room before we hit upon the right combination for me.I understand the desire to ease the pain , its different for everyone what works.I know that my body genetically burns through opiate meds very fast .What would normally be given say 5 mgs of morphine in a and e visit i could and have needed 15 to get the same relief. the downside to that is i burn through my fentanyl patch in 48 hours instead of 72 hours so i often have a bad night the day before i renew my patch.In those situations the extra dose of co codamol can mean the difference to writhing ( actually like an eel,) from the pain or managing to grit my teeth until the morning.I sympathise i really do.

  • Apologies as replied to you by mistake as so much pain myself and widowed and alone with it. Sorry you're in so much pain and hope you get eventually stabilised. I've got transverse myelitis and unable to sit for last 16 months as inflamation in sciatic nerve. Waiting spinal injection but had to go through NHS politics first. Codeine has made me worse as only taken a few and stopped and going through withdrawal with increased muscle pains, cramps and chills. I have to lie on left side to eat, sit and sleep as right side is a lot worse. All the best with your treatment .

  • don, when i answered your post today i wasnt very well myself but thought i should warn you about the paracetamol. i had to go back to bed and have some more sleep. however i have came back again to say i am sorry to hear that your on so much medication for pain relief.what has happened to you to cause all of this pain that your in? and what i'v said about the paracetamol is true and also Freelie_Wheelie_1983 has shared his experience, i think you should go back and see your doctor, also have you thought about coming onto this forum more often to get some support? this is a good place to talk to others and also to hear how others cope with things. we are not doctors here and cannot tell you if its safe to increase your medication. you must be in terrible pain to need all that mediation. all the best and hope to see you around the forum. love grace xoxoxo

  • I would like to thank everyone who replied to my Post you have given me a lot of good information which I will act upon many thanks to everyone

  • Don't ever increase your pain meds without consulting your doctor. It is extremely dangerous to take more than the allowed dose of paracetamol, but it also can be very dangerous to take more of some of the other opiate pain meds as they can depress your respiration (stop you breathing). I have now known two people die from stopping breathing overnight due entirely to their taking too many strong painkillers.

    It may sound counter-productive, but actually decreasing your pain meds may help. You have got habituated to needing a very high amount now. If you decrease it a bit, it may not make that much difference to your pain, but then if you hold it at the lower level for a while, it gives you leeway to increase again sometime in the future.

    The other thing you can ask your doctor about is getting codeine in liquid form, separate from the paracetamol (cocodamol is codeine plus paracetamol). That means you may be able to take just a little bit more codeine in the day without overdosing on paracetamol. However I am surprised you are allowed to take both codeine and morphgesic at such high doses so your doctor may not want you to take any more codeine.

  • Codeine comes in tabs also of 15,30 and 60 mg doses.

  • 1200 is the max safe dose of Paracetamol / Acetaminophen per day - assuming a healthy liver. Don - you are on 4000 already. How good is your liver???

    Take heed of what the previous posters have said. Experience like they have cannot be denied.

    Cheers.

  • Thank you for your information it has opened my eye's

  • I get so tempted to increase my Tramodol thinking if I took four in one go I may get relief. I have not as I understand the impact it would have. It is tempting to increase meds to try to get relief DONT please try other things. I find heat patches and TENS help a bit. I also try distraction although if a pain flare up not so much. Hope you get sorted x

  • Indeed a lot of tablets - perhaps even a danger of addiction ? Also your body may simply have got used to your current level of pain relief.

    I think 8 per day is the maximum you can take of Co-codamol because of the Paracetamol content. You may need something stronger. I started along the pain-killer route a year back with Co-codamol, then on to Solpadol, then Tramadol, then finally Zomorph. Alas morphine can make you both drowsy and constipated, these seem to be the most common side-effects.

  • After twenty years of pain I've found less is more when it comes to painkillers. I came off them all ten years and now only take when pain becomes unbearable. As a result paracetamol or ibuprofen usually helps take the edge off and when I do take something stronger it works. Instead I make sure there is a lot of ginger, tumeric and cinnamon in my foods. When things hurt I drink tumeric milk.

  • Not safe ! The co codamol has paracetamol in it and i know for a fact that damage to the liver begins at just 11 tablets in a 24 hour time period.Im not sure if you have a problem with clearing your meds through your liver but suppose your liver function is down a bit? Who would take the risk?? Im not sure about the other meds .,you would need to speak with your docs,I understand where you are coming from,i had frequent hospital admittions for just pain control via accident and emergency room! if your pain relief is inadequate perhaps your g.P could rotate your morphine based meds to another type.I understand this can help when tolerance has built up.If not perhaps you need to discuss other options with your referred docs.Hoping you find relief.

  • Thanks for your reply it has given me lots to think about

  • Ps i used to be a nurse ,thats how i knew the level of paracetamol in a 24 hour period info.I was unfortunate to nurse a young girl only 15 years old when she had quietly od on paracetamol.She didnt tell anyone untill the 4 th day ,when it was too late for the docs to be able to help her. Liver recover.The doc who dealt with her had to tell her parents that Their daughters liver would fail within 6 weeks .Everyone on the medical staff were Devastated for the child. And her family.It was a sobering lesson.I often think on that family when i lie awake at night thinking about my Nursing days.I fervently hope that wee one got a liver in time .Its a terrible sobering lesson isnt it!

  • I have been taking gabapetin paracetamol and oramorph three times a day but to be honest it's just not helping the pain can anyone recommend any better pain reliever x

You may also like...